Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Albuquerque, NM

March 23, 2007Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Mar 23, 2007, 3:38 PM MDT for Quay County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2007, 3:38 PM MDT (21:38 UTC)
Expired
Mar 23, 2007, 4:45 PM MDT
In force
67 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Quay County, NM

The radar

The Cannon AFB radar (KFDX), 116 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 2:19 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 232138
SVRABQ
NMC037-232245-
/O.NEW.KABQ.SV.W.0009.070323T2138Z-070323T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 PM MDT FRI MAR 23 2007

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 445 PM MDT

* AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF NARA VISA...AND MOVING NORTH AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN QUAY COUNTY AROUND 350 PM MDT...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE
SHELTER NOW.

LAT...LON 3560 10304 3556 10309 3547 10328 3545 10333
      3569 10332 3570 10330 3574 10330 3574 10303

$$

SHY
2 follow-up statements
000 
WWUS55 KABQ 232235
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
435 PM MDT FRI MAR 23 2007

NMC037-232245-
/O.CON.KABQ.SV.W.0009.000000T0000Z-070323T2245Z/
QUAY-
435 PM MDT FRI MAR 23 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
QUAY COUNTY UNTIL 445 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 23 MILES NORTH OF NARA VISA...OR ABOUT NEAR AMISTAD...MOVING
NORTH AT 35 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

LAT...LON 3560 10304 3556 10309 3547 10328 3545 10333
      3569 10332 3570 10330 3574 10330 3574 10303

$$

SHY
000 
WWUS55 KABQ 232244
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT FRI MAR 23 2007

NMC037-232254-
/O.EXP.KABQ.SV.W.0009.000000T0000Z-070323T2245Z/
QUAY-
444 PM MDT FRI MAR 23 2007

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 445 PM MDT FOR
NORTHEASTERN QUAY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING
FOR EAST CENTRAL NEW MEXICO.

LAT...LON 3560 10304 3556 10309 3547 10328 3545 10333
      3569 10332 3570 10330 3574 10330 3574 10303

$$

SHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:27 PM MDT, 11 minutes earlier.

Area forecast discussion, Mar 23, 3:27 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT FRI MAR 23 2007

.DISCUSSION...MULTIPLE WARNINGS...WATCHES/ADVISORIES BOTH CONVECTIVE
AND NONCONVECTIVE...MUCH CURRENT ACTIVE WX OTHERWISE...PLUS PRETTY
EXTENSIVE GRIDS MODIFICATIONS SO THIS COULD NOT HELP BUT BE PAST
DEADLINE. WILL BE SHORT AND HIT MOST IMPORTANT HIGHLIGHTS. SEVERE
TSRA WATCH MUCH OF CENTRAL AND S NM WITH TORNADO WATCH TO E OF
THAT FOR MOST OF THE REST OF E NM. SNOW ADVISORIES ISSUED FOR W
HIGH TERRAIN FOR TONIGHT AND N HIGH TERRAIN INTO SAT
AM...RELATIVELY LOW GRADE ADVISORIES DUE TO RAPID MOVEMENT OF
UPPER SYSTEM AND THE LIKELIHOOD THAT MUCH OF SIGNIFICANT PCPN WILL
BE DONE BY TIME THAT SNOW ACCUMULATION LEVELS...ESPECIALLY ON
ROADS...LOWER ENOUGH TO ENCOMPASS ROADS OR POPULATION CENTERS THAT
WOULD MAKE AN ADVISORY MEANINGFUL. CONSIDERED FLASH FLOOD WATCH
FOR ROUGHLY E THIRD OF NM...BUT RELATIVE LACK OF ANTECEDANT
MOISTURE...EXCEPTING A COUPLE OF VERY NARROW ROWS IN E NM...AS
WELL AS RAPID STORM MOVEMENT SEEMED TO BE ENOUGH TO PRECLUDE
ISSUANCE. NEXT SHIFT WILL NEED TO MONITOR RISK OF TRAINING E
QUARTER OF NM WHERE THOSE FEW NARROW ROWS OF EARLIER STORM TOTAL
PCPN SHOULD SUBSTANTIAL RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  41  59  37  67 /  50  50  20   5
GALLUP..........................  36  57  30  64 /  60  50  10   5
GRANTS..........................  36  59  28  64 /  60  50  10   5
GLENWOOD........................  42  64  38  73 /  60  20   5   5
CHAMA...........................  32  53  28  59 /  70  60  40   5
LOS ALAMOS......................  33  57  35  64 /  60  50  20   5
RED RIVER.......................  33  48  30  53 /  60  50  20   5
TAOS............................  37  57  34  60 /  60  50  20   5
SANTA FE........................  37  54  35  64 /  60  40  20   5
SANTA FE AIRPORT................  38  57  36  65 /  60  40  20   5
ESPANOLA........................  37  60  39  69 /  60  50  20   5
ALBUQUERQUE HEIGHTS.............  44  61  44  68 /  60  30  10   5
ALBUQUERQUE VALLEY..............  41  62  42  70 /  60  30  10   5
ALBUQUERQUE FOOTHILLS...........  42  60  40  66 /  60  30  10   5
ALBUQUERQUE WEST MESA...........  43  61  44  68 /  60  30  10   5
SOCORRO.........................  41  67  42  71 /  50  20   5   5
SANDIA PARK/CEDAR CREST.........  35  55  37  59 /  60  30  10   5
MORIARTY/ESTANCIA...............  35  59  34  65 /  70  30  10   5
CARRIZOZO.......................  37  69  40  70 /  70  20   0   5
RUIDOSO.........................  41  63  41  62 /  70  20   0  20
RATON...........................  38  59  33  66 /  60  40  10   5
LAS VEGAS.......................  36  59  35  64 /  60  30   5   5
ROY.............................  39  60  40  66 /  70  40   5   5
CLAYTON.........................  45  66  41  71 /  70  40   5   5
SANTA ROSA......................  43  70  46  72 /  70  20   0   5
TUCUMCARI.......................  49  71  44  71 /  70  20   5   5
FORT SUMNER.....................  47  70  45  73 /  80  20   0  10
CLOVIS..........................  50  71  45  71 /  80  30  10  20
PORTALES........................  50  72  46  71 /  80  30  10  30
ROSWELL.........................  51  74  48  70 /  80  20   5  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY UNTIL 6 AM MDT SATURDAY FOR THE FOLLOWING ZONES...
NMZ014.

SNOW ADVISORY FROM 9 PM THIS EVENING TO 12 PM MDT SATURDAY FOR THE
FOLLOWING ZONES...NMZ002-004-008.

&&

43
Hazardous weather outlook, Mar 23, 10:15 AM MDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1015 AM MDT FRI MAR 23 2007

NMZ001>021-026-241200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1015 AM MDT FRI MAR 23 2007

UPDATED SPOTTER ACTIVATION STATEMENT

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
OVER MOST OF CURRY AND ROOSEVELT COUNTIES AND SOUTHEAST CHAVES
COUNTY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT OVER THE SOUTH CENTRAL MOUNTAINS...AND PORTIONS OF THE EAST
CENTRAL PLAINS INTO THE NORTHEAST PLAINS. THIS INCLUDES FROM NEAR
CLAYTON...TO CONCHAS...VAUGHN AND ALL OF LINCOLN COUNTY...EAST TO
THE NORTHWEST HALF OF CHAVES COUNTY...DE BACA COUNTY...FAR NORTHWEST
ROOSEVELT COUNTY...AND ALL OF QUAY COUNTY. WHILE A SEVERE
THUNDERSTORM COULD DEVELOP AT JUST ABOUT ANYTIME TODAY OR TONIGHT...
THE MAIN THREAT FOR SEVERE WEATHER WILL BE BETWEEN 3PM THIS
AFTERNOON AND 3 AM EARLY SATURDAY MORNING. THE MAIN IMPACTS FROM
THE SEVERE STORMS WILL INCLUDE VERY LARGE HAIL UP TO TWO INCHES IN
DIAMETER AND DAMAGING WIND GUSTS TO 65 MPH.

SNOW SHOWERS TONIGHT OVER THE NORTHERN AND ESPECIALLY WESTERN
MOUNTAINS COULD ACCUMULATE A FEW INCHES ABOVE 7500 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SNOW SHOWERS SATURDAY MORNING OVER THE WESTERN AND NORTHERN
MOUNTAINS COULD BRING SOME ADDITIONAL SNOW ACCUMULATION...MAINLY
ABOVE 7500 FEET. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE
THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF NEW MEXICO THIS
AFTERNOON. EXPECT LINES OF SHOWERS AND THUNDERSTORMS...SOME WITH
LARGE HAIL AND DAMAGING WINDS...ALONG WITH POSSIBLE FLASH FLOODING.
LISTEN FREQUENTLY TO NOAA WEATHER RADIO AND STAY INFORMED WITH YOUR
PREFERRED WEATHER SOURCE FOR THE LATEST STATEMENTS AND FORECASTS.
RELAY YOUR REPORTS OF SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND
THE NATIONAL WEATHER SERVICE.

SHY

In the hours before

Special weather statement, Mar 23, 12:00 PM MDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1200 PM MDT FRI MAR 23 2007

NMZ011-016-017-232000-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
1200 PM MDT FRI MAR 23 2007

...SMALL HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH...

A LINE OF THUNDERSTORMS EXTENDS FROM SOUTHERN LINCOLN COUNTY NEAR
CAPITAN NORTHWARD TO NEAR CORONA...WITH AN ADDITIONAL THUNDERSTORM
DEVELOPING IN SOUTHERN TORRANCE COUNTY NEAR WILLARD AND
MOUNTAINAIR. AS THESE STORMS MOVE NORTH THROUGH CORONA...CEDARVALE...
AND ACROSS HIGHWAY 60...EXPECT DOWNPOURS WITH HAIL UP TO DIME SIZE
N SPOTS THROUGH EARLY AFTERNOON. DOWNPOURS ACROSS LINCOLN COUNTY MAY
PRODUCE LOCALLY BANKFULL STREAMS AND ARROYOS ESPECIALLY ACROSS THE
CAPITAN MOUNTAINS.

PROTECT PROPERTY AND VEHICLES FROM POSSIBLE HAIL DAMAGE AS THESE
STORMS MOVE THROUGH. IF DRIVING...SLOW DOWN NEAR PATCHES OF WATER ON
THE ROADS...AND DO NOT DRIVE INTO FLOWING WATER.

NMZ005-007-013-232000-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-QUAY COUNTY-
1200 PM MDT FRI MAR 23 2007

...HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH...

A LINE OF STRONG THUNDERSTORMS EXTENDS ACROSS EASTERN HARDING...
NORTHERN QUAY...AND EASTERN UNION COUNTIES. STRONGEST STORMS EXTEND
FROM NEAR LOGAN IN QUAY COUNTY NORTHWARD ALONG THE HARDING COUNTY
LINE TO CLAPHAM AND SEDAN IN SOUTHEAST UNION COUNTY. THROUGH EARLY
AFTERNOON...EXPECT DOWNPOURS WITH UP TO DIME SIZED HAIL NEAR STEAD...
SEDAN...CLAPHAM...AND NORTHWARD TO HIGHWAY 56 NEAR CLAYTON. STORMS
WILL BE STRONGEST CLOSEST TO THE TEXAS BORDER.

PROTECT VEHICLES AND PROPERTY FROM POSSIBLE HAIL DAMAGE AS THESE
STORMS MOVE THROUGH.

SHY
Special weather statement, Mar 23, 12:05 PM MDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1205 PM MDT FRI MAR 23 2007

NMZ010-015-232000-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-
1205 PM MDT FRI MAR 23 2007

...GUSTY WINDS AND SMALL HAIL POSSIBLE AS THUNDERSTORMS MOVE NORTH...

THUNDERSTORMS MOVING NORTHWARD ACROSS CENTRAL SOCORRO COUNTY MAY
PRODUCE SOME SMALL HAIL AND GUSTY WINDS THROUGH MID AFTERNOON.
STRONGEST STORMS ARE MAINLY EAST OF INTERSTATE 25 NEAR BOSQUE DEL
APACHE NATIONAL WILDLIFE REFUGE...AND EXTEND NORTH CROSS HIGHWAY
380. AS THESE STORMS MOVE THROUGH TO THE NORTH...EXPECT LOCALLY
GUSTY WINDS AND HAIL UP TO DIME SIZE FROM INTERSTATE 25 EAST IN
SOCORRO COUNTY...INCLUDING BINGHAM...LA JOYA...CONTRERAS...AND THE
SEVILLETA NATIONAL WILDLIFE REFUGE.

PROTECT VEHICLES AND PROPERTY FROM SMALL HAIL. BRING LOOSE ITEMS
INSIDE OR TIE THEM DOWN TO PREVENT DAMAGE IN STRONG WINDS.

SHY
Special weather statement, Mar 23, 12:47 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1247 PM MDT FRI MAR 23 2007

NMZ012-013-018-232100-
CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-QUAY COUNTY-
1247 PM MDT FRI MAR 23 2007

...STRONG THUNDERSTORM DEVELOPING OVER EASTERN DE BACA COUNTY...

A STRONG THUNDERSTORM DEVELOPING OVER EASTERN DE BACA COUNTY NEAR
HIGHWAY 60 WILL MOVE NORTH OVER THE NEXT SEVERAL HOURS. SMALL HAIL
UP TO DIME SIZE ALONG WITH GUSTY WINDS ARE POSSIBLE AS THIS
THUNDERSTORM MOVES NORTHWARD INTO SOUTHERN QUAY AND EASTERN
GUADALUPE COUNTIES...MAINLY ALONG HIGHWAY 252 NEAR HOUSE AND
MCALESTER...AND HIGHWAY 156 WEST OF RAGLAND.

PROTECT VEHICLES AND PROPERTY FROM SMALL HAIL. BRING LOOSE ITEMS
INSIDE OR TIE THEM DOWN TO PREVENT DAMAGE IN GUSTY WINDS.

SHY
Special weather statement, Mar 23, 1:15 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
115 PM MDT FRI MAR 23 2007

NMZ003>005-009>013-015>021-232015-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
QUAY COUNTY-ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-
SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
115 PM MDT FRI MAR 23 2007

...STORMS CONTINUING TO INCREASE ACROSS CENTRAL NEW MEXICO...
...FIRST SEVERE THUNDERSTORM WATCH OF THE SEASON WILL
INCLUDE ALBUQUERQUE AND OTHER COMMUNITIES IN MIDDLE RIO GRANDE
VALLEY...

SATELLITE AND RADAR TRENDS CONTINUE TO SHOW INCREASING STRONG
THUNDERSTORM ACTIVITY ACROSS MUCH OF CENTRAL NEW MEXICO. STORMS
HAVE BEEN BUILDING AND MOVING RAPIDLY NORTHWARD FROM NEAR EL PASO
NORTH PAST TRUTH OR CONSEQUENCES AND RUIDOSO INTO THE NEW MEXICO
CENTRAL HIGHLANDS AND NORTHWARD UP THE MIDDLE RIO GRANDE VALLEY.

ALTHOUGH THE GREATEST RISK OF DAMAGING THUNDERSTORMS WITH HIGH WINDS
OF 60 MPH AND LARGE HAIL WILL BE OVER SOUTHEAST AND EAST CENTRAL NEW
MEXICO FOR LATER THIS AFTERNOON AND TONIGHT...STRONG THUNDERSTORMS
FROM RUIDOSO NORTH TO NEAR ALBUQUERQUE AND SANTA FE ARE SHOWING
SIGNS OF GUSTY 50 MPH WINDS AND HAIL LESS THAN ONE INCH.

THIS CHANGING WEATHER ACROSS CENTRAL NEW MEXICO HAS PROMPTED THE
NATIONAL SEVERE STORMS PREDICTION CENTER TO ISSUE A SEVERE
THUNDERSTORM WATCH COVERING MUCH OF CENTRAL NEW MEXICO LASTING
THROUGH ABOUT 9 PM THIS EVENING.

WHILE UNDER SEVERE THUNDERSTORM WATCH...YOU MAY CONTINUE YOUR
NORMAL ACTIVITIES...HOWEVER...EVERYONE SHOULD CONTINUOUSLY MONITOR
YOUR FAVORITE INFORMATION SOURCE INCLUDING NOAA WEATHER RADIO FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

03
Special weather statement, Mar 23, 2:07 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
207 PM MDT FRI MAR 23 2007

NMZ005-012-013-016-017-026-232200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CONCHAS LAKE/GUADALUPE COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS-
QUAY COUNTY-
207 PM MDT FRI MAR 23 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM MDT THIS
EVENING EXCEPT FOR COLFAX AND MORA COUNTIES...

SHOWERS AND STRONG THUNDERSTORMS EXTEND FROM SOUTHEAST LINCOLN
COUNTY NORTHWARD ACROSS EASTERN GUADALUPE AND SAN MIGUEL COUNTIES.
MORE SHOWERS AND STRONG THUNDERSTORMS AR NEAR THE COLORADO BORDER
NORTH OF RATON. STRONGEST STORMS EXTEND FROM HIGHWAY 82 IN SOUTHWEST
CHAVES COUNTY EAST OF DUNKEN NORTHWARD ACROSS HIGHWAY 70 NEAR HONDO
AND TINNIE...AND CONTINUING FURTHER NORTH ACROSS HIGHWAYS 54 AND 60
NEAR VAUGHN...ACROSS INTERSTATE 40 BETWEEN SANTA ROSA AND MILAGRO...
AND INTO SAN MIGUEL COUNTY NEAR LAS VEGAS.

EXPECT POSSIBLE LARGE HAIL...DAMAGING GUSTY WINDS...FREQUENT
LIGHTNING AND THUNDER...AND HEAVY DOWNPOURS AS THESE SHOWERS MOVE
THROUGH TO THE NORTH. PROTECT VEHICLES AND PROPERTY FROM HAIL AND
TIE DOWN LOOSE OBJECTS TO PREVENT DAMAGE. HEAVIER DOWNPOURS WILL
FILL LOCAL STREAMS AND ARROYOS AND LEAVE PONDED WATER ON ROADS.

NMZ001-232200-
NORTHWEST PLATEAU-
207 PM MDT FRI MAR 23 2007

...STRONG THUNDERSTORMS OVER SAN JUAN AND NORTHERN MCKINLEY
COUNTIES...

SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE THROUGH MID
AFTERNOON. STRONGEST THUNDERSTORMS EXTEND FROM NEAR CROWNPOINT
NORTHWARD TO FARMINGTON...AND ARE MOVING TO THE NORTH. EXPECT HAIL
UP TO DIME SIZE ALONG WITH HEAVY DOWNPOURS...GUSTY WINDS...AND
FREQUENT THUNDER AND LIGHTNING AS THESE STORMS MOVE NORTHWARD
ACROSS HIGHWAY 64.

PROTECT VEHICLES AND PROPERTY FROM HAIL AND TIE DOWN LOOSE OBJECTS TO
PREVENT DAMAGE FROM STRONG WINDS. HEAVIER DOWNPOURS WILL FILL LOCAL
STREAMS AND ARROYOS AND LEAVE PONDED WATER ON ROADS.

NMZ003-010-232200-
SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY-
207 PM MDT FRI MAR 23 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

SHOWERS AND STRONG THUNDERSTORMS EXTEND FROM INTERSTATE 40 NEAR
TIJERAS PASS NORTHWARD TO WHITE ROCK AND BANDELIER NATIONAL
MONUMENT. AS THESE STORMS MOVE NORTH OVER ESPANOLA...COCHITI LAKE...
AND ACROSS HIGHWAY 285...EXPECT HAIL...DAMAGING WINDS...AND LOCALLY
HEAVY DOWNPOURS.

PROTECT VEHICLES AND PROPERTY FROM HAIL AND TIE DOWN LOOSE OBJECTS TO
PREVENT DAMAGE FROM STRONG WINDS. HEAVIER DOWNPOURS WILL FILL LOCAL
STREAMS AND ARROYOS AND LEAVE PONDED WATER ON ROADS.

SHY
Special weather statement, Mar 23, 2:36 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
236 PM MDT FRI MAR 23 2007

NMZ005-006-011-012-232115-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE
COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS-
236 PM MDT FRI MAR 23 2007

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR EASTERN NEW MEXICO.

...STRONG THUNDERSTORMS MOVING OVER WESTERN GUADALUPE AND CENTRAL SAN
MIGUEL COUNTIES...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE QUARTER INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 8 MILES NORTHWEST OF TRUJILLO TO PASTURA. MOVEMENT WAS NORTH AT
50 MPH. TORRENTIAL RAINFALL IS FALLING WITH THESE STORMS AND
FLOODING OF LOW LYING AREAS IS LIKELY AS THESE STORMS PASS THROUGH
THE REGION.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE ANTON CHICO...COLONIAS...
DILIA...MAES...MILAGRO AND PINTADA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 11:22 PM MDTSevere Thunderstorm WarningABQChaves, De Baca53 min
Mar 23, 12:09 AM MDTSevere Thunderstorm WarningABQQuay66 min
Mar 23, 3:35 AM MDTSevere Thunderstorm WarningABQChaves55 min
Mar 23, 2:16 PM MDTSevere Thunderstorm WarningABQQuay59 min
Mar 23, 2:26 PM MDTSevere Thunderstorm WarningABQChaves64 min
Mar 23, 3:15 PM MDTTornado WarningABQHarding45 min
Mar 23, 3:23 PM MDTSnow AdvisoryABQ21 hr
Mar 23, 3:27 PM MDTSevere Thunderstorm WarningABQChaves63 min
Mar 23, 3:33 PM MDTSevere Thunderstorm WarningABQChaves, De Baca57 min
Mar 23, 4:18 PM MDTSevere Thunderstorm WarningABQUnion57 min
Mar 23, 4:30 PM MDTSevere Thunderstorm WarningABQQuay60 min
Mar 23, 4:58 PM MDTSevere Thunderstorm WarningABQRoosevelt62 min
Mar 23, 5:42 PM MDTTornado WarningABQRoosevelt48 min
Mar 23, 5:48 PM MDTSevere Thunderstorm WarningABQRoosevelt57 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.